Flash Flood, Nassau
- When
- June 28, 6:03 PM EST to 6:18 PM EST
- Where
- Nassau County, Syosset
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 40.830, -73.500
Cold Spring Road after Woodbury Way was flooded.
Severe thunderstorms produced high winds that downed trees and large limbs in Nassau and Suffolk Counties. Heavy rainfall also produced Flash Flooding in Nassau.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OKX wrote it up.
Severe thunderstorms produced high winds that downed trees and large limbs in Nassau and Suffolk Counties. Heavy rainfall also produced Flash Flooding in Nassau.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jun 28, 3:06 PM EST, 2 hours 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE UPTON NY 406 PM EDT THU JUN 28 2007 .SYNOPSIS... A COLD FRONT WILL MOVE SOUTHEAST THROUGH THE REGION TONIGHT. HIGH PRESSURE WILL BUILD EAST FROM THE GREAT LAKES FRIDAY THROUGH TUESDAY...THEN MOVES OFF THE MID ATLANTIC COAST ON TUESDAY NIGHT AND WEDNESDAY. A WARM FRONT WILL SLOWLY LIFT NORTHEAST THROUGH THE TRI- STATE WEDNESDAY NIGHT AND THURSDAY. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... NUMEROUS SHOWERS AND THUNDERSTORMS WILL MOVE SE THROUGH THE REGION THIS EVENING AHEAD OF A COLD FRONT THAT CURRENTLY STRETCHES FROM JUST EAST OF A KBML-KBGM-KMFD LINE. WITH THE FLOW PARALLEL TO THE FRONT OVER THE OHIO VALLEY...THE FRONT WILL PIVOT THROUGH THE REGION...BEFORE STALLING OUT JUST TO THE S OF THE CWA BY MORNING. 18Z KOKX SOUNDING HAS ALMOST 2900 J/KG OF CAPE AND A MODIFIED 18Z KALY SOUNDING HAS ABOUT 1900 J/KG OF CAPE. THIS ENERGY WILL BE ACTED UPON BY THE LIFT OF THE ADVANCING FRONT...POTENTIALLY PRODUCING SEVERE WEATHER ACROSS MOST OF THE TRI-STATE. WITH AROUND 25-30 KT OF LINEAR SHEAR FAVORING THE DEVELOPMENT OF MULTI CELLULAR TO LINEAR/BOW CONVECTION...WITH THE PRIMARY THREAT BEING STRONG WINDS AND LARGE HAIL. IN ADDITION PWATS OF OVER 1.5 INCHES SUGGEST THE POTENTIAL FOR LOCALLY HEAVY RAINFALL WITH THESE STORMS. GIVEN THAT PORTIONS OF NE NJ/NYC METRO RECEIVED QUITE A SOAKING LAST NIGHT HAVE CONTINUE THE FLASH FLOOD WATCH FOR THOSE LOCATIONS. BOTH THE NAM AND GFS NOW SUGGEST THAT PRECIP WILL LINGER SLIGHTLY BEHIND THE FRONT INTO THE EARLY MORNING HOURS...SO HAVE SLIGHT CHC POPS NW/CHC POPS ELSEWHERE AFTER MIDNIGHT (AND TRENDING LOWER TOWARDS SUNRISE). AS FOR LOWS...FWC GUIDANCE REFLECT TOO MUCH COOLING FOR SLOWER FRONTAL PASSAGE THAT IS SUGGESTED IN DATA...SO OPTED FOR BLEND OF WARMER/FAIRLY SIMILAR MET/MAV NUMBERS. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... PRIMARILY A TEMPERATURE FORECAST AS HIGH PRESSURE BUILDS IN FROM THE GREAT LAKES KEEPING THINGS DRY. DO HAVE A COUPLE OF SHORT WAVES THAT MOVE THROUGH MAINLY TO THE NE OF THE AREA SAT AND AGAIN SUN AFTN THAT MIGHT INCREASE CLOUD COVER A BIT OVER FAR NE AREAS...OTHERWISE EXPECT MOST LOCATIONS TO BE MAINLY CLEAR THROUGH THE SHORT TERM. AS FOR TEMPERATURES FOLLOWED A BLEND OF MET/MAV GUIDANCE FOR HIGHS FRIDAY (CONSISTENT WITH MIXING DOWN FROM 850 WITH TEMPS AROUND 10-12C)...AND AGAIN FOR LOWS FRIDAY NIGHT (FWC TEMPS GENERALLY A TAD ON THE LOW SIDE...LIKELY REFLECTING TOO MUCH DECOUPLING)...MAV/FWC BLEND FOR SAT (CONSISTENT FROM MIXING DOWN FROM 750 MB PER BUFKIT SOUNDINGS)...AND A BLEND OF AVAILABLE GUIDANCE FOR SATURDAY NIGHT AND SUNDAY. ALL IN ALL IT WILL BE FAIRLY COMFORTABLE IN THE SHORT TERM WITH HIGHS GENERALLY FROM THE UPPER 70S TO LOWER 80S...LOWS FROM THE MID 50S TO AROUND 60...AND DEWPOINTS GENERALLY IN THE LOWER TO MID 50S. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... FOLLOWED A BLEND OF THE 0Z GFS AND 12Z ECMWF IN THE EXTENDED. SHOULD STAY DRY UNTIL A WARM FRONT APPROACHES WEDNESDAY THEN SLOWLY LIFTS THROUGH WEDNESDAY NIGHT/THURSDAY. GFS SEEMS TOO AGGRESSIVE WITH SHORTWAVE/SURFACE LOW REFLECTION TUE/TUE NIGHT SO KEPT DRY. THEN RUN CHANCE POPS WED THRU THU (LEANING A BIT MORE TOWARDS ECMWF FOR POPS). TEMPERATURES SHOULD STAY NEAR NORMAL UNTIL THINGS WARM UP BEHIND WARM FRONT ON THU...WITH M-U 80S NYC HEAT ISLAND AND LOWER HUDSON VALLEY (COOLER CT AND NEAR THE COAST). && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... THE MAIN COLD FRONT EXTENDS FROM JUST NORTH OF ALBANY...TO NEAR BINGHAMTON TO JUST NORTH OF PITTSBURGH. A SLOW SOUTHWEST PROGRESSION IS EXPECTED TO CONTINUE...WITH THE EASTERN PORTION MOVING QUICKER THAN THE WESTERN PORTION TO CREATE A MORE HORIZONTAL FRONTAL BOUNDARY OVER TIME. THERE WILL BE A MAIN LINE OF CONVECTION THAT WILL BE ASSOCIATED WITH THE FRONT THAT WILL SLIDE THROUGH THE CITY TERMINALS BETWEEN ABOUT 22Z AND 01Z. HOWEVER...EXPECT ISOLD-WDLY SCT CONVECTION TO FIRE UP IN THE WARM SECTOR OUT AHEAD OF THE FRONTAL BOUNDARY. VSBYS WILL RANGE FROM HIGH END MVFR TO LOW END VFR IN HZ...AND CIGS WILL REMAIN VFR OUTSIDE OF CONVECTION. CIGS WILL GENERALLY REMAIN AT OR ABOVE FL100...WITH AREAS OF BKN040 IN CUMULUS CLUSTERS. CONVECTIVE COVERAGE SHOULD BECOME RATHER WIDESPREAD...LIKELY HAVING ADVERSE IMPACTS ON THE NYC AREA AIRSPACE AND ASSOCIATED AIR ROUTES DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. CONVECTION WILL LIKELY PRODUCE LOCALIZED MVFR CIGS AND IFR VSBYS. A SW TO W FLOW 10 TO 15 KT WILL PERSIST FOR MUCH OF THE AREA...ALTHOUGH SOUTH SHORE TERMINALS WILL TREND TOWARD SEA BREEZE DIRECTIONS LATE THIS AFTERNOON. BEHIND THE FRONT...EXPECT A W-NW FLOW FOR THIS EVENING...AND THEN BECOMING NORTHERLY LESS THAN 10 KT OVERNIGHT. ONCE WINDS BECOME NW...CONDITIONS SHOULD IMPROVE TO VFR AND REMAIN SO THROUGH THE FORECAST PERIOD. THERE MAY STILL BE A LINGERING LIGHT SHOWER...BUT REDUCTIONS TO VSBYS AND CIGS SHOULD BE MINIMAL. OUTLOOK FROM 18Z FRIDAY THROUGH TUESDAY...VFR CONDITIONS WITH NO PRECIP EXPECTED THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. && .MARINE... WAVE WATCH GUIDANCE CONTINUES TO BE RUNNING ABOUT 1-2 FT TOO HIGH IN THE NEAR TERM. SEAS ARE CURRENTLY AROUND 4 FT. WITH A LACK OF A SIGNIFICANT LLJ AND NOT MUCH OF A CHANGE IN THE PRESSURE GRADIENT...SUSTAINED WINDS MAY PICK UP ONLY SLIGHTLY LATE THIS AFTERNOON INTO THIS EVENING. THEREFORE...WILL KEEP FORECAST SEAS BELOW SCA LEVELS. COLD FRONT APPROACHING FROM THE NORTH WILL PASS THROUGH THE AREA WATERS TONIGHT. WITH AN UNSTABLE AIR MASS IN PLACE...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM TONIGHT FOR NEW YORK HARBOR AND LONG ISLAND SOUND. ELSEWHERE...STRONG TO SEVERE TSTM ACTIVITY CANNOT BE RULED OUT TONIGHT. THE COLD FRONT SHOULD BE ABLE TO PASS THROUGH THE SOUTHERNMOST SECTIONS OF THE FORECAST AREA BY DAYBREAK ON FRIDAY. WINDS WILL SHIFT INTO THE NORTHEAST FRIDAY MORNING BEFORE SHIFTING INTO THE SOUTHEAST AND SOUTH AS A SEA BREEZE KICKS IN DURING THE AFTERNOON. WEAK HIGH PRESSURE WILL BE IN PLACE THROUGH THE WEEKEND AND INTO THE EARLY PORTION OF NEXT WEEK...MAINTAINING CONDITIONS BELOW SCA LEVELS. && .HYDROLOGY... POTENTIAL WITH FRONT TONIGHT FOR LOCALIZED 1-2+ INCH AMOUNTS IN UNDER AN HOUR...SO HAVE FFA UP THROUGH 2 AM AS NOTED IN SHORT TERM DISCUSSION. OTHERWISE EXPECT DRY CONDITIONS FRI-TUE NIGHT...ALLOWING FOR AREA RIVER LEVELS TO REMAIN STEADY OR SLOWLY FALL. THE NEXT CHANCE FOR ANY SIGNIFICANT PRECIPITATION (0.5 INCHES OR MORE) LIKELY WILL BE WED NIGHT/THU WITH THE WARM FRONTAL PASSAGE. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...FLASH FLOOD WATCH UNTIL 2 AM EDT FRIDAY FOR NYZ069>077. NJ...FLASH FLOOD WATCH UNTIL 2 AM EDT FRIDAY FOR NJZ002>006-011. MARINE...NONE. && SYNOPSIS AND NEAR/SHORT/LONG TERM...MALOIT AVIATION... MARINE...JC HYDROLOGY...MALOIT
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE UPTON NY 428 PM EDT THU JUN 28 2007 CTZ005>012-291000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- 428 PM EDT THU JUN 28 2007 ...AIR QUALITY ALERT IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 462 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED DURING TONIGHTS SEVERE THUNDERSTORM WATCH. NYZ067-068-291000- ORANGE-PUTNAM- 428 PM EDT THU JUN 28 2007 ...SEVERE THUNDERSTORM WATCH 462 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED DURING TONIGHTS SEVERE THUNDERSTORM WATCH. ANZ330-335-338-291000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- 428 PM EDT THU JUN 28 2007 ...SEVERE THUNDERSTORM WATCH 462 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NJZ002>006-011-NYZ069>077-291000- WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- 428 PM EDT THU JUN 28 2007 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT FRIDAY... ...SEVERE THUNDERSTORM WATCH 462 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. ANZ340-345-350-353-355-NYZ078>081-291000- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 428 PM EDT THU JUN 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS WITH LIGHTNING AND GUSTY WINDS ARE ON TAP FOR TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 511 PM EDT THU JUN 28 2007 NJZ002-003-NYZ067>070-282200- BERGEN-NORTHERN WESTCHESTER-ORANGE-PUTNAM-ROCKLAND-WESTERN PASSAIC- 511 PM EDT THU JUN 28 2007 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR BERGEN...ORANGE...PASSAIC...PUTNAM...ROCKLAND AND WESTCHESTER COUNTIES... AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING ACROSS ORANGE COUNTY. THIS LINE OF STORMS WILL CONTINUE TO PUSH TOWARD THE SOUTHEAST...AND WILL MOVE ACROSS PORTIONS OF THE LOWER HUDSON VALLEY AND NORTHEAST NEW JERSEY THROUGH 6 PM. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL...DAMAGING WINDS AROUND 50 MPH...FREQUENT DANGEROUS LIGHTNING AND TORRENTIAL DOWNPOURS. THIS LINE WILL MOVE INTO THE NORTHERN PORTIONS OF WESTCHESTER...ROCKLAND AND BERGEN COUNTIES BETWEEN 530 PM AND 6 PM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 531 PM EDT THU JUN 28 2007 NYZ077-078-080-282230- NASSAU-NORTHWEST SUFFOLK-SOUTHWEST SUFFOLK- 531 PM EDT THU JUN 28 2007 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR NASSAU AND SUFFOLK COUNTIES... AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A A CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM OLD WESTBURY TO NEAR HUNTINGTON. THIS CLUSTER WILL MOVE SOUTHEAST AT AROUND 20 MPH... AND WILL MOVE OVER PORTIONS OF EASTERN NASSAU COUNTY AND WESTERN SUFFOLK COUNTY THROUGH 615 PM. THESE STORMS ARE CAPABLE OF PRODUCING SMALL HAIL...WINDS IN EXCESS OF 40 MPH...FREQUENT DANGEROUS LIGHTNING AND TORRENTIAL DOWNPOURS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 559 PM EDT THU JUN 28 2007 CTZ005-006-282300- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN- 559 PM EDT THU JUN 28 2007 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR FAIRFIELD AND NEW HAVEN COUNTIES... AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS NEAR BROOKFIELD CONNECTICUT...MOVING EAST AT AROUND 30 MPH. THESE STORMS WILL MOVE OVER THE NORTHERN EDGE OF FAIRFIELD AND NEW HAVEN COUNTIES ALONG AND JUST NORTH OF INTERSTATE 84. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL...WINDS IN EXCESS OF 40 MPH...FREQUENT DANGEROUS LIGHTNING AND TORRENTIAL DOWNPOURS.
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE UPTON NY 559 PM EDT THU JUN 28 2007 CTZ005-006-282300- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN- 559 PM EDT THU JUN 28 2007 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR FAIRFIELD AND NEW HAVEN COUNTIES... AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS NEAR BROOKFIELD CONNECTICUT...MOVING EAST AT AROUND 30 MPH. THESE STORMS WILL MOVE OVER THE NORTHERN EDGE OF FAIRFIELD AND NEW HAVEN COUNTIES ALONG AND JUST NORTH OF INTERSTATE 84 THROUGH 630 PM. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL...WINDS IN EXCESS OF 40 MPH...FREQUENT DANGEROUS LIGHTNING AND TORRENTIAL DOWNPOURS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 608 PM EDT THU JUN 28 2007 NJZ003>006-011-NYZ071>076-282300- BERGEN-BRONX-EASTERN PASSAIC-ESSEX-HUDSON-KINGS (BROOKLYN)-NEW YORK (MANHATTAN)-QUEENS-RICHMOND (STATEN IS.)-SOUTHERN WESTCHESTER-UNION- 608 PM EDT THU JUN 28 2007 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR BERGEN...BRONX...ESSEX...HUDSON...KINGS...NEW YORK...PASSAIC... QUEENS...RICHMOND...UNION AND WESTCHESTER COUNTIES... AT 605 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING ACROSS BERGEN...PASSAIC AND MORRIS COUNTIES IN NORTHERN NEW JERSEY. THIS LINE WILL MOVE ACROSS PORTIONS OF NEW YORK CITY...NORTHEAST NEW JERSEY THROUGH 7 PM. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL...WINDS IN EXCESS OF 30 MPH...FREQUENT DANGEROUS LIGHTNING AND TORRENTIAL RAIN. PEOPLE ARE URGED TO TAKE SHELTER IN A STURDY BUILDING UNTIL THESE STORMS HAVE PASSED. REMEMBER...IF YOU CAN HEAR THUNDER...THEN YOU CAN BE STRUCK BY LIGHTNING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 635 PM EDT THU JUN 28 2007 NYZ077-078-080-282330- NASSAU-NORTHWEST SUFFOLK-SOUTHWEST SUFFOLK- 635 PM EDT THU JUN 28 2007 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR NASSAU AND SUFFOLK COUNTIES... AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM NORTHEAST NEW JERSEY ACROSS NEW YORK CITY INTO WESTCHESTER COUNTY. THESE STORMS WILL CONTINUE TO PUSH SOUTHEAST...AND WILL MOVE ACROSS NASSAU AND WESTERN SUFFOLK COUNTY THROUGH 730 PM. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL...WIND GUSTS AROUND 30 MPH...FREQUENT DANGEROUS LIGHTNING AND TORRENTIAL RAIN. PEOPLE ARE URGED TO TAKE SHELTER IN A STURDY BUILDING UNTIL THESE STORMS HAVE PASSED. REMEMBER...IF YOU CAN HEAR THUNDER...THEN YOU CAN BE STRUCK BY LIGHTNING.
The Brookhaven radar (KOKX), 54 km away, was scanning. The volume nearest the first event began at 23:02 UTC.
2 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Cold Spring Road after Woodbury Way was flooded.
Thirty-two trees were downed in East Meadow, and large tree limbs were down on Stewart Ave. in Hicksville.
Multiple large tree limbs down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2007Every state in 2007This day in weather historyWarnings in New York, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43040, 43020, 43021.